Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Mar 31, 2007, 7:01 PM CDT for Duval County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2007, 7:01 PM CDT (00:01 UTC)
- Expired
- Mar 31, 2007, 9:00 PM CDT
- In force
- 119 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 99 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 010001 FFWCRP TXC131-010200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 658 PM CDT MON APR 30 2007 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... DUVAL COUNTY IN SOUTH TEXAS * UNTIL 900 PM CDT * AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR FREER MOVING VERY SLOWLY SOUTHEAST. DOPPLER RADAR ESTIMATED 4 TO 6 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF NORTHWEST MCMULLEN COUNTY. AN ADDITIONAL 2 TO 4 INCHES WILL BE LIKELY ACROSS CENTRAL DUVAL COUNTY AS THE STORMS MOVE VERY SLOWLY TO THE SOUTHEAST. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...INCLUDING ROSITA CREEK...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2805 9880 2805 9824 2751 9824 2751 9880 $$ JR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 3:39 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 31, 3:39 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 339 PM CDT SAT MAR 31 2007 .SHORT-TERM (TONIGHT AND SUNDAY)...PACIFIC COLD FRONT HAS MOVED THROUGH SOUTH TEXAS AND IS LOCATED (AS OF 20Z) ABOUT 30 NM OFFSHORE. PARENT MID/UPR LOW WILL CONTINUE TO LIFT INTO THE NORTHERN PLAINS/WESTERN GREAT LAKES REGION OVERNIGHT. AS THE ENERGY SOURCE MOVES FARTHER AWAY FROM SOUTH TEXAS...THE BOUNDARY SHOULD STALL OUT AND REMAIN STATIONARY OVER THE GULF TONIGHT. NOT REAL CONFIDENT IN MUCH (IF ANY) PRECIP DEVELOPING OVERNIGHT...BUT WILL RETAIN 20-30 POPS OVER THE GULF AS THE BOUNDARY MAY PROVIDE ENOUGH CONVERGENCE FOR SHOWER ACTIVITY. WENT AHEAD AND INTRODUCED ISOLATED SHOWERS IN THE WEATHER GRIDS OVER THE COASTAL COUNTIES AND VICTORIA CROSSROADS FOR THE FIRST PART OF THE EVENING IN CASE THE FRONT DECIDES TO RETROGRADE CLOSER TO THE COAST AND PRODUCE VERY ISOLATED SHOWERS. THE SECOND CONCERN FOR TONIGHT IS FOG POTENTIAL. EVEN THOUGH DRIER AIR WILL CONTINUE TO GRADUALLY FILTER IN BEHIND THE FRONT OVERNIGHT...STANDING WATER FROM TODAYS SHOWERS AND THUNDERSTORMS WILL BE THE SOURCE OF LOW-LEVEL MOISTURE. WITH WINDS EXPECTED TO DIMINISH OVERNIGHT AND CLEARING SKIES FROM WEST TO EAST...RADIATION FOG SHOULD DEVELOP. FOR NOW WILL GO WITH PATCHY FOG OVER THE CLIMATOLOGICALLY FAVORED COASTAL PLAINS AND INLAND COASTAL BEND WHERE THE BEST COLD AIR DRAINAGE WILL BE. THIS MAY NEED TO BE EITHER EXPANDED OR CONTRACTED LATER TONIGHT DEPENDING ON HOW MUCH IMPACT THE DRIER AIR WILL HAVE ON FOG DEVELOPMENT (IF ANY DEVELOPS AT ALL) LATE TONIGHT/EARLY TOMORROW MORNING. THE BOUNDARY OFFSHORE SHOULD WASH OUT LATE TONIGHT WITH ONSHORE FLOW DEVELOPING BY SUNDAY MORNING. TEMPS SHOULD WARM NICELY TO ABOUT A CATEGORY OR TWO ABOVE NORMAL SUNDAY AFTERNOON WITH THE DEVELOPMENT OF RETURN FLOW. && .AVIATION...VFR CONDITIONS WILL PERSIST THROUGH THE EVENING HOURS WITH IFR CONDITIONS DEVELOPING OVER AREAS ALONG AND EAST OF HIGHWAY 281 AROUND 10Z-11Z...EXCEPT FOR SITES ALONG THE IMMEDIATE COAST. CONDITIONS SHOULD IMPROVE TO VFR BY MIDDAY SUNDAY. && .MARINE...ISOLATED TO SCATTERED SHOWERS ARE EXPECTED TO PERSIST OVER THE COASTAL WATERS THROUGH THE FIRST PART OF THE EVENING AND GRADUALLY DIMINISH AFTER MIDNIGHT. OVERALL CONDITIONS OVER THE BAYS AND GULF SHOULD REMAIN BELOW CAUTION CRITERIA OUTSIDE OF SHOWER ACTIVITY. && .LONG-TERM (SUNDAY NIGHT THROUGH SATURDAY)...MUCH OF MODEL CONSENSUS IS INDICATING SLOWER AND WEAKER FROPA DURING MID WEEK...WITH ANOTHER SURGE COME FRIDAY. GFS IS STILL FLIPPING AROUND ON MOISTURE FIELDS DURING THE INTERVAL...SHOWING MORE OF A WETTER FORECAST NOW THAN PREVIOUS FORECAST. NOT COMFORTABLE WITH ANY MODEL AT THIS TIME AS FORECAST GOES FARTHER OUT. FOR NOW...WILL ADJUST POPS A BIT MID WEEK AND BEYOND BUT NOT GO AS HIGH AS MEX-MOS IS GOING. FEELING IS THAT UPPER SUPPORT AFTER TUESDAY IS RATHER LIMITED SO FOCUS WILL HAVE TO BE FRONTAL FORCING AND MOS MAY BE A BIT TOO WET BASED ON ITS MOISTURE FIELDS. THUS...PRECIP FORECAST IS AS FOLLOWS...JUST A SLIGHT CHANCE FOR PRECIP OVER THE SOUTHWEST SUNDAY NIGHT WHERE MOISTURE RETURN IS A BIT BETTER AND VERY WEAK ISENTROPIC LIFT OCCURS...HOWEVER CONFIDENCE IS NOT HIGH. WEAK ENERGY ALOFT LATE MONDAY AND PLENTY OF INSTABILITY AND MOISTURE CALLS FOR A CHANCE FOR PRECIP...A BIT LESS ON TUESDAY WITH MOISTURE MORE LIMITED AND JET DYNAMICS LIMITED TO THE NORTHEASTERN AREAS. SLOWER FROPA WEDNESDAY MORNING WILL BRING LOW CHANCE PRECIP AS MOISTURE POOLS ALONG BOUNDARY. BETTER MOISTURE FIELDS MOVE SOUTH WEDNESDAY NIGHT...SO RAINFALL LIMITED TO ONLY EXTREME SOUTHWEST WHERE SOME WEAK FORCING MAY OCCUR. NEXT BOUNDARY LATE THURSDAY NIGHT/FRIDAY...WITH GFS HINTING AT DISTURBANCE IN NORTHWEST FLOW...CHANCE POPS FRIDAY. DRIER AIR MOVES IN ON SATURDAY SO DO NOT EXPECT RAINFALL. ADJUSTED TEMPERATURE FORECAST ACCORDINGLY BASED ON CHANGES IN FRONTAL TIMING...MOISTURE FIELDS...AND ISC COLLABORATION. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 60 83 69 81 70 / 10 10 10 30 20 VICTORIA 55 84 66 80 68 / 10 10 10 40 20 LAREDO 61 90 71 89 72 / 0 10 20 20 20 ALICE 57 85 68 85 69 / 10 10 10 30 20 ROCKPORT 62 81 69 79 70 / 10 10 10 40 20 COTULLA 53 86 67 87 68 / 0 10 10 20 20 KINGSVILLE 57 85 68 84 69 / 10 10 10 30 20 NAVY CORPUS 61 80 69 79 70 / 10 10 10 30 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TM/95...SHORT-TERM GW/86...LONG-TERM
Hazardous weather outlook, Mar 31, 11:49 AM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1149 AM CDT SAT MAR 31 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011700- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1149 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE TO PUSH OFFSHORE THIS AFTERNOON. SOME OF THESE STORMS WILL PRODUCE BRIEF PERIODS OF HEAVY RAINFALL. HOWEVER...THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. CONVECTIVE ACTIVITY WILL MOVE OUT OF THE AREA LATER THIS AFTERNOON AS THE COLD MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS MONDAY AND TUESDAY. THE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS AT THIS TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TM/JR/TMT
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.